If you’re on Accutane, a powerful acne medication, you might wonder about its dosage and the implications of pairing it with popular supplements like creatine.
Is 80 mg of accutane a high-dose? And what happens when you mix it with creatine?
This article dives deep into the recommended dosages of Accutane, its effects, and the potential risks of combining it with creatine. Whether seeking clearer skin or enhanced athletic performance, making informed decisions about your health is crucial.
Dive in to get the full scoop!
Is 80 Mg of Accutane a High-Dose?
According to the research, 80 mg of Accutane is not a high dose unless it is your starting dose. The recommended dosage range for Accutane is 0.5 to 1 mg/kg/day, given in two divided doses with food. Adult patients with severe disease may require dose adjustments up to 2 mg/kg/day, as tolerated.
The recommended dosage is for 15 to 20 weeks. Studies comparing 0.1, 0.5, and 1 mg/kg/day found that all dosages significantly improved disease, but there was a greater need for retreatment with the lower dosages.
The dose may be adjusted during the treatment according to the response of the disease and/or the appearance of clinical side effects — some of which may be dose-related.
Is 80 Mg of Accutane a High-Dose While on Creatine?
Around 80 mg of accutane will not be a high dose while you are on Accutane as long as prescribed by your doctor. However, taking creatine and accutane is not recommended.
Accutane is a potent drug with vitamin A, which can trigger joint or back pain as a side effect. Creatine is also said to cause cramping. So, when you take both, you increase the risk of body aches.
While taking Accutane, it is advisable to avoid supplements containing creatine due to their impact on the liver and ability to cause water retention.
How does Accutane interact with dietary supplements?
It is essential to understand how Accutane interacts with dietary supplements to ensure the effectiveness and safety of the treatment.
Here is a breakdown of the interactions between Accutane and different supplement groups:
Dietary supplements to reduce side effects
A study has shown that a dietary supplement containing
- Gamma-linolenic acid
- Vitamin E
- Vitamin C
- Coenzyme Q10
- Vitis Vitifera
may help reduce side effects of Accutane, such as
- Dry skin
There are no known interactions between Accutane and vitamins.
However, it is recommended to avoid vitamin A supplements at levels higher than typically found in multivitamins (10,000 IU per day) due to the structural similarity and similar toxicities between Accutane and vitamin A.
Little is known about the effects of protein supplements on the liver, particularly in patients taking Accutane.
It is advisable to monitor liver function and consult with your healthcare provider if you experience any abnormalities while taking protein supplements and Accutane.
While 80 mg of Accutane isn’t typically considered a high dose, its combination with creatine can amplify certain side effects, making it a pairing best avoided.
Interestingly, some dietary supplements might help mitigate Accutane’s side effects, but it’s crucial to approach vitamin A cautiously due to its similarities with Accutane.
The relationship between Accutane and protein supplements remains under-researched, so regular health check-ups are recommended if combining the two.
Always prioritize informed decisions and consult healthcare professionals when mixing medications and supplements.
I started my professional career as a sports medicine consultant in Rola, Missouri. My primary role was to suggest suitable supplements for my patients according to their pre-existing conditions and lifestyle goals. I believe a healthy lifestyle is the most important if you want to make your life really meaningfull.